Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 6, NWS Miami, FL

November 1, 2023Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Nov 1, 2023, 3:22 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Nov 1, 2023, 2:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2023, 3:22 AM EDT (07:22 UTC)
In effect from
Nov 1, 2023, 2:00 PM EDT
Expired
Nov 2, 2023, 8:00 PM EDT
In force
30 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2023-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2023-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS72 KMFL 010722
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
322 AM EDT Wed Nov 1 2023

FLZ068-072-074-168-172-173-011530-
/O.NEW.KMFL.WI.Y.0006.231101T1800Z-231103T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, 
Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami
322 AM EDT Wed Nov 1 2023

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT
THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Metro Palm Beach County, Metro Broward County, 
  Metropolitan Miami Dade, Coastal Palm Beach County, Coastal 
  Broward County and Coastal Miami Dade County.

* WHEN...From 2 PM this afternoon to 8 PM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
904 
WWUS72 KMFL 011436
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
1036 AM EDT Wed Nov 1 2023

FLZ068-072-074-168-172-173-020245-
/O.CON.KMFL.WI.Y.0006.231101T1800Z-231103T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, 
Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami
1036 AM EDT Wed Nov 1 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Metro Palm Beach County, Metro Broward County, 
  Metropolitan Miami Dade, Coastal Palm Beach County, Coastal 
  Broward County and Coastal Miami Dade County.

* WHEN...From 2 PM this afternoon to 8 PM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
302 
WWUS72 KMFL 011853
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
253 PM EDT Wed Nov 1 2023

FLZ068-072-074-168-172-173-021200-
/O.CON.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, 
Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami
253 PM EDT Wed Nov 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Metro Palm Beach County, Metro Broward County, 
  Metropolitan Miami Dade, Coastal Palm Beach County, Coastal 
  Broward County and Coastal Miami Dade County.

* WHEN...From 2 PM this afternoon to 8 PM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baxter
031 
WWUS72 KMFL 020641
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
241 AM EDT Thu Nov 2 2023

FLZ068-072-074-168-172-173-021445-
/O.CON.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, 
Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami
241 AM EDT Thu Nov 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Metro Palm Beach County, Metro Broward County, 
  Metropolitan Miami Dade, Coastal Palm Beach County, Coastal 
  Broward County and Coastal Miami Dade County.

* WHEN...until 8 PM EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
607 
WWUS72 KMFL 021343
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
943 AM EDT Thu Nov 2 2023

FLZ068-072-074-168-172-173-022300-
/O.CON.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, 
Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami
943 AM EDT Thu Nov 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Metro Palm Beach County, Metro Broward County, 
  Metropolitan Miami Dade, Coastal Palm Beach County, Coastal 
  Broward County and Coastal Miami Dade County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
054 
WWUS72 KMFL 030013
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
813 PM EDT Thu Nov 2 2023

FLZ168-172-173-040000-
/O.EXP.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/
/O.NEW.KMFL.WI.Y.0007.231103T0013Z-231104T0000Z/
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-
Including the cities of West Palm Beach, Boca Raton, Jupiter, 
Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, 
and Miami
813 PM EDT Thu Nov 2 2023

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 35 mph.

* WHERE...Coastal Palm Beach County, Coastal Broward County and 
  Coastal Miami Dade County.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ068-072-074-030115-
/O.EXP.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/
Metro Palm Beach County-Metro Broward County-
Metropolitan Miami Dade-
Including the cities of Boynton Beach, Delray Beach, Lake Worth, 
Palm Beach Gardens, Florida Gardens, Greenacres City, 
Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, 
Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, 
and Carol City
813 PM EDT Thu Nov 2 2023

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Oct 31, 7:06 PM EDT, 8 hours 16 minutes earlier.

Area forecast discussion, Oct 31, 7:06 PM EDT, 8 hours 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
706 PM EDT Tue Oct 31 2023

...New UPDATE, AVIATION...

.UPDATE...
Issued at 700 PM EDT Tue Oct 31 2023

Some scattered showers may form over the next couple hours with
the help of some boundary collisions over Miami-Dade, but this
activity should quickly dissipate over land by late tonight.
Overall not much change was needed with the near-term forecast.
Made some minor adjustments with PoPs and Sky.

&&

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1234 PM EDT Tue Oct 31 2023

It's a not-so-spooky Halloween for South Florida, with partly
sunny skies and temperatures in the 80s across much of South FL.
This morning's sounding showed ongoing moistening of the
atmospheric column thanks to an area of low pressure located over
the western Atlantic, which will help support the development of
a few isolated showers and possibly a rogue thunderstorm or two
this afternoon. Coverage will favor the local Atlantic waters, but
activity could also develop along the immediate southeast coast
if the sea breeze manages to push in. Otherwise, generally
northerly flow and dry, warm conditions should prevail this
afternoon.

Surface analysis shows a cold front currently draped across the
Florida Panhandle region, which is expected to gradually approach
our area tomorrow. Models show the front losing upper-level support
as it moves southward, but enough moisture should remain ahead of
this boundary for a few isolated showers to be possible. The
pressure gradient will tighten as the front approaches, with
northerly winds becoming breezy and gusty tomorrow, with sustained
wind speeds 10-15 kts and gusts up to 25 kts possible.

Temperatures today will reach the upper 80s and even touch the 90s
briefly before dropping to the lower 70s along the coasts and the
upper 60s over the interior overnight. Tomorrow, milder daytime
temperatures with highs in the mid 80s along the coasts and upper
70s over the interior.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 223 PM EDT Tue Oct 31 2023

A weakening cold front will approach the southern tip of the Florida
Peninsula Wednesday night into Thursday in combination with
surface high pressure amplifying over the northeast states. There
will also be several positive vorticity impulses or small areas of
low pressure in the vicinity of our area. In return, an
anticyclonic circulation will position itself in the sfc-850mb
layer over the Mid-Atlantic region and allow for increasingly
gusty winds Wednesday night through Thursday. Winds will still
remain elevated on Friday, but these stronger winds should weaken
and taper off over the weekend.

In terms of rain chances, moisture will be shallow at least until
the weekend with minimal forcing and gusty NE winds, so shower
chances peak around 40% along the east coast for Thursday and
decrease further inland. Once the frontal boundary passes, precip
chances fall to 20-30% on Friday over far SE Florida with near-
zero chances elsewhere. Over the weekend, deeper layer moisture is
anticipated to return but there will still not be much forcing.
Thus, precip chances for the entire region will be between 20-40%,
but largely 20-30% after Saturday and into early next week.

Temperatures will be below average on Thursday near 80 along the
east coast and low 80s for the interior and west coast. After that,
every other day will see temperatures climb back into the mid to
upper 80s across South Florida.

&&

.AVIATION...
(00Z TAFS)
Issued at 700 PM EDT Tue Oct 31 2023

SCT showers may impact Miami-Dade terminals over the next couple
of hours which may result in brief restrictions. Light N/NW winds
overnight. Cold front crosses the area on Wednesday and as
pressure gradient tightens N/NE winds will be breezy, with gusts
of 20-30 kts possible beginning mid morning and lasting through
the remainder of the TAF period. Some isolated showers are
possible along the east coast late in the afternoon and early
evening, but chances are too low for any mention at this point.

&&

.MARINE...
Issued at 1234 PM EDT Tue Oct 31 2023

Marine conditions will remain generally benign today, then gradually
deteriorate on Wednesday as winds and seas increase behind a cold
front frontal passage and strong high pressure builds across the
west Atlantic. Wind speeds may reach gale criteria by late Wednesday
and Thursday. Locally, elevated seas and waves will still be
possible in and around shower activity.

&&

.BEACHES...
Issued at 1234 PM EDT Tue Oct 31 2023

A moderate risk of rip currents exists for all Atlantic beaches
today. However, conditions may deteriorate on Wednesday as breezy
onshore winds return with the passage of a cold front. High surf may
also pose a risk along the Atlantic beaches at that time.

The risk of minor coastal flooding will continue through midweek
thanks to the enhanced astronomical tides.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  85  71  79 /  20  10  50  20
West Kendall     69  86  68  80 /  20  10  40  20
Opa-Locka        71  85  70  80 /  20  10  40  20
Homestead        70  85  70  79 /  20  10  40  30
Fort Lauderdale  71  83  70  78 /  20  20  50  20
N Ft Lauderdale  71  84  70  79 /  20  20  40  20
Pembroke Pines   70  85  69  80 /  20  20  40  20
West Palm Beach  69  82  68  78 /  10  20  30  10
Boca Raton       70  84  70  80 /  10  20  40  20
Naples           68  83  63  83 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from Wednesday morning through Thursday
     evening for FLZ168-172-173.

AM...Small Craft Advisory from 5 PM Wednesday to 8 AM EDT Thursday
     for AMZ610.

     Small Craft Advisory from 2 PM Wednesday to 2 AM EDT Friday for
     AMZ630.

     Gale Watch from Wednesday afternoon through Thursday evening for
     AMZ650-651-670-671.

GM...Small Craft Advisory from 8 AM Wednesday to 2 AM EDT Friday for
     GMZ656-657-676.

&&

SHORT TERM...ATV
LONG TERM....Redman
AVIATION...CMF
Hazardous weather outlook, Oct 31, 7:39 PM EDT, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
739 PM EDT Tue Oct 31 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
012345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
739 PM EDT Tue Oct 31 2023

...Hazardous Marine Conditions Beginning Wednesday...
...High Risk of Rip Currents Wednesday Atlantic Waters...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Tonight.

Coastal Flooding: Minor to moderate tidal flooding is expected at
vulnerable locations along the Atlantic coast during periods of high
tide.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A high risk of rip currents will return to the east coast beaches in
the mid to late week period. Additionally hazardous surf is possible
mid to late week particularly for the Palm Beach and Broward
beaches.

Hazardous marine conditions are expected Wednesday through Friday as
wind and seas increase behind a cold front.

Wind gusts up to 35 mph will be possible along the immediate east
coast on Thursday.

Lingering minor coastal flooding along the east coast of South
Florida will be possible through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:07 AM EDTHigh Surf AdvisoryMFLPalm Beach41 hr
Nov 1, 3:24 AM EDTGale WarningMFL47 hr

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.